Alert archive / Illinois / Frost Advisories in 2014

Frost Advisory 2, NWS Lincoln, IL

October 4, 201421 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 4, 2014, 2:41 PM CDT for 21 counties in Illinois. It took effect at Oct 5, 2014, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 2:41 PM CDT (19:41 UTC)
In effect from
Oct 5, 2014, 12:00 AM CDT
Expired
Oct 5, 2014, 7:06 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL
All 21 counties

Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS73 KILX 041941
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SAT OCT 4 2014

...AREAS OF FROST POSSIBLE OVERNIGHT...

ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-050300-
/O.NEW.KILX.FR.Y.0002.141005T0500Z-141005T1300Z/
MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
241 PM CDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
SUNDAY. 

* TEMPERATURE...LOWS IN THE MID 30S ARE EXPECTED ACROSS THE AREA
  OVERNIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS
  EAST CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER
  FURTHER WEST AS CLOUDS MOVE IN AFTER MIDNIGHT. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED FOR PROTECTION.

&&

$$
GEELHART
3 follow-up statements
632 
WWUS73 KILX 050229
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CDT SAT OCT 4 2014

...AREAS OF FROST POSSIBLE OVERNIGHT...

ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051000-
/O.CON.KILX.FR.Y.0002.141005T0500Z-141005T1300Z/
MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
929 PM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. 

* TEMPERATURE...LOWS IN THE MID 30S ARE EXPECTED ACROSS THE AREA 
  OVERNIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS 
  EAST CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER 
  FURTHER WEST AS CLOUDS MOVE IN AFTER MIDNIGHT. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED FOR PROTECTION.

&&

$$


HJS
626 
WWUS73 KILX 050842
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
342 AM CDT SUN OCT 5 2014

...AREAS OF FROST POSSIBLE EARLY THIS MORNING...

ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051300-
/O.CON.KILX.FR.Y.0002.000000T0000Z-141005T1300Z/
MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
342 AM CDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE...TEMPERATURES WILL SETTLE IN THE MID 30S BY DAWN.
  THIS MAY RESULT IN THE DEVELOPMENT OF FROST ACROSS EAST CENTRAL
  AND SOUTHEAST ILLINOIS. THE POTENTIAL IS LOWER FURTHER WEST AS
  MID LEVEL CLOUDS MOVE IN EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS SHOULD BE COVERED FOR PROTECTION.

&&

$$

07
305 
WWUS73 KILX 051206
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT SUN OCT 5 2014


ILZ030-031-038-043>046-053>057-061>063-066>068-071>073-051315-
/O.CAN.KILX.FR.Y.0002.000000T0000Z-141005T1300Z/
MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
706 AM CDT SUN OCT 5 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FROST
ADVISORY. 

CLOUD COVER HAS MOVED ACROSS THE REGION THIS MORNING RAISING THE
TEMPERATURES SLIGHTLY. THEREFORE...THE FROST ADVISORY HAS BEEN
CANCELLED EARLY.

$$


ONTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 4, 2:33 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 4, 2:33 PM CDT, 8 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT Sat Oct 4 2014

.SHORT TERM...(Tonight)
ISSUED AT 231 PM CDT SAT OCT 4 2014

Very early taste of winter observed across parts of the northern CWA
today, with light snow and sleet in many areas along/north of I-74
and as far south as Clinton. Bulk of this has shifted to our east,
with only Champaign and Vermilion Counties still seeing some this
afternoon. Large stratocumulus shield has been persisting over much
of the northeast 3/4 of the CWA, but is showing more signs of
diurnal development along the southern flank early this afternoon
with all of the CWA now with a fair amount of clouds.

Main forecast challenge for tonight is with frost potential and any
needed headlines.

Surface trough currently extending along Lake Michigan into northern
Illinois will swing eastward over the next several hours. This
should start to pull the cloud cover out of our area, with model
humidity cross-sections showing mostly clear skies over the CWA by
about 8-9 pm. Winds will diminish as well, as they turn more
southwest ahead of a shortwave which is currently diving out of
eastern Montana. This feature is likely to produce a surge of
mid-level clouds into the forecast area after midnight, with the
GFS/RAP models showing mostly cloudy skies quickly becomig the norm.
The NAM is a few hours slower with this. While some patchy frost is
possible over the entire forecast area, currently think that the
east half has a slightly better chance with overnight skies staying
clearer longer. After collaboration with neighboring offices, will
issue a frost advisory from about Lacon to Decatur to Flora
eastward. Conditions may be a bit marginal, but this is the first
real cold spell of the season that could cause issues. Low
temperatures should dip into the mid 30s most areas.

&&

.LONG TERM...(Sunday through Saturday)
ISSUED AT 231 PM CDT SAT OCT 4 2014

Models in general agreement in keeping trough over eastern North
America in place through much of next week with a gradual weakening
trend.  However, there is little agreement on timing and intensity
of waves rotating through the trough. Best chances of precip look to
be lining up for Monday as the strongest wave in the train is
scheduled to round the base of the trough.  Temperatures at 500 mb
are expected to fall back to around -24C in the wave axis and may be
enough to steepen lapse rates enough to produce some isolated
thunder.

Although handling the evolution similarly, latest model suite begins
diverging significantly on low-level moisture and thermal by middle
week.  GFS is a bit weaker and progressive with waves through the
trough.  It also wants to absorb the remnant moisture from T.S.
Simon into the flow and move it through southern Illinois Thursday
Night.  ECMWF lags more energy westward and is stronger with lift.
With the stronger surface reflection, Gulf moisture gets injected
into the flow much faster than CMC or GFS bringing decent isontropic
lift and rainfall back to the forecast area as early as Wednesday
evening.  Given the large solution envelope, will need to
broadbrush rain chances for the later half of the week.

As for temperatures, A generally upward trend is expected as heights
increase through Tuesday.  However, climb should be slow as continued
clouds and occasional light precip will keep daytime temps below
seasonal normals.  Given the model differences in precip onset and
strength of the wave expected in the Wednesday/Thursday timeframe,
models diverge markedly in the low-level thermal fields beginning
Wednesday.  Will need to be take a compromise between the GFS and
ECMWF. However, users should keep in mind that the forecast contains
more than normal uncertianty.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1215 PM CDT SAT OCT 4 2014

Light rain/snow showers will be affecting KBMI and KCMI over the
next few hours. Cannot rule out a couple of ice pellets
accompanying them due to the drier air in the lower levels of the
atmosphere. Most ceilings will be VFR through the afternoon as
a large area of stratocumulus continues to swing through the
Midwest, although some ceilings at or below 3000 feet may linger
for an hour or two near KBMI. Skies to clear for a time overnight,
but clouds expected to move in quickly from the west late tonight.
The gusty west/northwest winds to 25 knots or so will diminish by
00Z, then turn more to the southwest overnight as a fast moving
low pressure area drops into Missouri.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY from Midnight tonight to 8 AM CDT Sunday FOR
ILZ030-031-038-043>046-053>057-061>063-066>068-071>073.

&&

SHORT TERM...Geelhart
LONG TERM...Barker
AVIATION...Geelhart
Hazardous weather outlook, Oct 4, 11:08 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CDT SAT OCT 4 2014

ILZ027>031-036>038-040>057-061-051100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1108 AM CDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DUE TO HEAVY RAINFALL TOTALS FROM WEDNESDAY AND THURSDAY...A FEW
LARGER STREAMS AND RIVERS WILL CONTINUE TO SEE SIGNIFICANT RISES
FOR THE NEXT FEW DAYS. HOWEVER...RIVERS ARE CURRENTLY EXPECTED TO
REMAIN BELOW FLOOD STAGE.

AREAS OF FROST ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

ILZ062-063-066>068-071>073-051100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1108 AM CDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR
CLAY CITY FOR THE NEXT FEW DAYS. ON OTHER AREA RIVERS...RISES WILL
CONTINUE IN RESPONSE TO THE RECENT HEAVY RAIN...BUT THEY SHOULD
REMAIN BELOW FLOOD STAGE.

AREAS OF FROST ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GEELHART

Nearby

Frost Advisories in Illinois, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.